New Mexico, 2011Wildfire in New Mexico, March 1 to 4, 2011
March 1 to 4, 2011 · NWS ABQ · 1 event in 1 county or zone
A wildfire which began in February continued into March in Curry County.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire which began in February continued into March in Curry County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Feb 28, 3:12 PM MST, 8 hours 48 minutes earlier.
Area forecast discussion, Feb 28, 3:12 PM MST, 8 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 PM MST MON FEB 28 2011
.DISCUSSION...
ZONAL FLOW ALOFT WILL PERSIST THROUGH MID WEEK. WIND SPEEDS ALOFT
WILL GRADUALLY INCREASE UNTIL THE NEXT UPPER LEVEL TROUGH CROSSES
SOUTHEASTWARD OVER NORTHERN AND EASTERN NM FRIDAY AND FRIDAY
NIGHT. THUS...WEST AND SOUTHWEST WINDS WILL BECOME GUSTY EACH
AFTERNOON THROUGH THURSDAY. THE STRONGEST WINDS WILL BE FELT FROM
THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS
THE PLAINS WHERE THEY WILL BECOME BREEZY TO WINDY EACH AFTERNOON.
A WARMING TREND WILL ALSO TAKE PLACE WITH HIGH TEMPERATURES
PEAKING FROM 5 TO 20 DEGREES ABOVE NORMAL AREAWIDE WEDNESDAY AND
THURSDAY. IN ADDITION...HUMIDITIES WILL BE QUIT LOW THIS WEEK LEADING
TO FIRE WEATHER CONCERNS ACROSS THE EAST...ESPECIALLY THURSDAY
WHEN WINDS WILL BE STRONGEST.
WHEN THE UPPER LEVEL TROUGH APPROACHES FRIDAY...PRECIPITATION
CHANCES WILL INCREASE MAINLY NORTH OF I-40. THE SYSTEM WILL DRIVE
A COLD FRONT THROUGH THE STATE FROM THE NNW FRIDAY AFTERNOON AND
NIGHT. THE FRONT WILL BE STRONGEST AS IT DROPS SOUTHWARD THROUGH
THE PLAINS...AND IT SHOULD HELP SHIFT THE FOCUS FOR SHOWERS TO THE
AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN FRIDAY NIGHT.
INITIALLY...TEMPERATURES LOOK TO REMAIN WARM ENOUGH FOR SNOW TO BE
CONFINED TO THE HIGH TERRAIN. HOWEVER...TEMPERATURES MAY DROP LOW
ENOUGH FOR THE FAR NE HIGHLANDS AND NE PLAINS TO PICK UP SOME
LIGHT SNOW ACCUMULATION FRIDAY NIGHT. BRISK NORTH WINDS MAY
ACCOMPANY THE FRONT SOUTHWARD THROUGH THE PLAINS FRIDAY AFTERNOON
AND EVENING.
AFTER A COUPLE OF COOLER DAYS WITH TEMPERATURES NEAR TO A FEW
DEGREES BELOW NORMAL FRIDAY AND SATURDAY...THEY WILL REBOUND
SUNDAY AS A BROAD UPPER LEVEL TROUGH DIGS INTO THE WESTERN UNITED
STATES. SHORTWAVES MAY EJECT FROM THE BASE OF THIS TROUGH ACROSS
THE FOUR CORNERS REGION AND TRIGGER SHOWERS ACROSS THE NORTHERN
MOUNTAINS AS EARLY AS SUNDAY AFTERNOON. GFS AND ECMWF CURRENTLY
PROG THIS TROUGH TO CROSS THE CENTRAL ROCKIES EARLY IN THE COMING
WORK WEEK WITH INCREASING PRECIPITATION CHANCES FOR NORTHERN AND
WESTERN NEW MEXICO AND THE POTENTIAL FOR STRONG WEST WINDS.
.AVIATION...
VFR CONDITIONS EXPECTED DURING THE NEXT 24 HOURS. NO AVIATION
HAZARDS EXPECTED. BREEZY CONDITIONS WILL REDEVELOP TUESDAY
AFTERNOON ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS.
NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 34
&&
.FIRE WEATHER...
A FEW SOUTHWEST BREEZES HAVE BEEN NOTED ACROSS THE NORTHEAST PLAINS
THIS AFTERNOON...THOUGH NOWHERE NEAR THE STRENGTH OF YESTERDAYS
WINDS SPEEDS. SO FAR...RELATIVE HUMIDITIES HAVE FALLEN BETWEEN 10
AND 20 PERCENT. ONLY POOR TO FAIR RELATIVE HUMIDITY RECOVERIES ARE
EXPECTED TONIGHT FOR MOST AREAS. THE EXCEPTION WILL BE ACROSS THE
NORTHWEST WHERE GOOD RECOVERIES ARE LIKELY. THIS WILL BE COMMON
THROUGH THE REMAINDER OF THE WEEK.
ZONAL FLOW WILL CONTINUE ACROSS THE STATE THROUGH WEDNESDAY. ON
TUESDAY...WINDS WILL STRENGTHEN ACROSS THE EASTERN PLAINS...
GENERALLY ALONG THE INTERSTATE 40 CORRIDOR...IN THE AFTERNOON.
STRONGEST WINDS WILL BE IN THE VICINITY OF CLINES CORNERS.
VENTILATION VALUES WILL CORRESPONDINGLY INCREASE. MEANWHILE...
RELATIVE HUMIDITIES WILL BE WELL BELOW 15 PERCENT. THESE LOW
HUMIDITIES WILL BE FOUND FROM THE RIO GRANDE VALLEY EASTWARD TO THE
TEXAS BORDER. AN HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE AROUND CLINES CORNERS...WHERE THE STRONGEST WINDS WILL
BE...BUT WINDS ARE EXPECTED TO BE TOO LIGHT ELSEWHERE TO WARRANT ANY
HIGHLIGHTS. OTHERWISE...LOOK FOR TEMPERATURES TO WARM A FEW DEGREES
FROM TODAYS READINGS THANKS TO DOWNSLOPING WINDS. WEDNESDAY WILL BE
SIMILAR TO TUESDAY...THOUGH THE SURFACE LOW WILL SAG FURTHER
SOUTH...THUS DRAGGING A WEAK FRONT INTO NORTHEAST NEW MEXICO.
NONETHELESS...WITH INCREASING WINDS ALOFT AND IMPROVING MIXING
HEIGHTS...VENTILATION VALUES WILL INCREASE AREAWIDE...EXCEPT BEHIND
THE BACK DOOR FRONT.
THE WINDIEST DAY THIS WEEK LOOKS TO BE ON THURSDAY. CONSIDERED
ISSUING A FIRE WEATHER WATCH FOR ZONES 103...107 AND 108. CONFIDENCE
LACKS ON ZONE 104 DUE TO THE AFOREMENTIONED SURFACE BOUNDARY. THE
POSITION OF THE SURFACE LOW WILL PLAY A LARGE IMPACT ON HOW STRONG
WINDS WILL BE AND DUE TO LATEST MODEL GUIDANCE SHIFTING THE LOW
FURTHER SOUTH...HAVE ACTUALLY LOWERED WIND SPEEDS A TAD.
NONETHELESS...SUSPECT THERE WILL BE AN AREA...ROUGHLY FROM MORIARTY
TO SANTA ROSA...THAT WILL NEED TO BE MONITORED FOR A FIRE WEATHER
WATCH. RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT ONCE AGAIN AS
TEMPERATURES SOAR UP TO 16 DEGREES ABOVE NORMAL.
A WEAK DISTURBANCE WILL CROSS NORTHERN NM ON FRIDAY...BRINGING A
CHANCE FOR SPOTTY RAIN AND HIGH ELEVATION SNOW SHOWERS TO THE
NORTH...MEANWHILE CONTINUING STRONG WINDS ACROSS THE SOUTH AND EAST.
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN ON
FRIDAY...MAINLY ACROSS THE EAST CENTRAL PLAINS. FURTHER NORTH...FIRE
WEATHER CONDITIONS WILL BE MITIGATED AS A COLD FRONT SAGS INTO THE
AREA.
COOLER WEATHER IS ANTICIPATED FOR SATURDAY BEHIND THE FRONT...BUT
TEMPERATURES WILL REBOUND QUICKLY ON SUNDAY. A STRONG SURFACE LOW
REDEVELOPS AND COMPRESSIONAL HEATING WILL ALLOW TEMPS TO JUMP BACK
ABOVE NORMAL. IF MODELS TRENDS ARE CORRECT...MONDAY MAY BE A VERY
WINDY DAY ACROSS THE STATE. STAY TUNED.
34
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 23 55 26 61 / 0 0 0 0
DULCE........................... 13 52 18 58 / 0 0 0 0
CUBA............................ 11 53 17 58 / 0 0 0 0
GALLUP.......................... 13 55 18 58 / 0 0 0 0
EL MORRO........................ 17 53 20 57 / 0 0 0 0
GRANTS.......................... 19 59 23 61 / 0 0 0 0
QUEMADO......................... 16 57 19 62 / 0 0 0 0
GLENWOOD........................ 23 66 26 70 / 0 0 0 0
CHAMA........................... 13 49 16 53 / 0 0 0 0
LOS ALAMOS...................... 23 56 28 59 / 0 0 0 0
PECOS........................... 23 58 26 58 / 0 0 0 0
CERRO/QUESTA.................... 14 54 17 56 / 0 0 0 0
RED RIVER....................... 10 48 14 50 / 0 0 0 0
ANGEL FIRE...................... 12 50 16 52 / 0 0 0 0
TAOS............................ 16 56 19 58 / 0 0 0 0
MORA............................ 21 55 24 59 / 0 0 0 0
ESPANOLA........................ 17 60 21 65 / 0 0 0 0
SANTA FE........................ 23 57 26 63 / 0 0 0 0
SANTA FE AIRPORT................ 21 58 27 64 / 0 0 0 0
ALBUQUERQUE FOOTHILLS........... 26 58 31 64 / 0 0 0 0
ALBUQUERQUE HEIGHTS............. 28 60 34 67 / 0 0 0 0
ALBUQUERQUE VALLEY.............. 20 62 28 69 / 0 0 0 0
ALBUQUERQUE WEST MESA........... 22 62 28 69 / 0 0 0 0
LOS LUNAS....................... 21 63 27 68 / 0 0 0 0
RIO RANCHO...................... 26 62 30 68 / 0 0 0 0
SOCORRO......................... 26 64 31 70 / 0 0 0 0
SANDIA PARK/CEDAR CREST......... 22 57 29 62 / 0 0 0 0
TIJERAS......................... 25 59 30 64 / 0 0 0 0
MORIARTY/ESTANCIA............... 17 61 24 63 / 0 0 0 0
CLINES CORNERS.................. 23 61 30 60 / 0 0 0 0
GRAN QUIVIRA.................... 25 59 31 63 / 0 0 0 0
CARRIZOZO....................... 27 64 33 66 / 0 0 0 0
RUIDOSO......................... 29 59 35 60 / 0 0 0 0
CAPULIN......................... 19 63 19 62 / 0 0 0 0
RATON........................... 20 65 20 65 / 0 0 0 0
SPRINGER........................ 23 63 24 66 / 0 0 0 0
LAS VEGAS....................... 24 64 27 63 / 0 0 0 0
CLAYTON......................... 34 71 27 63 / 0 0 0 0
ROY............................. 26 67 23 64 / 0 0 0 0
CONCHAS......................... 29 73 29 72 / 0 0 0 0
SANTA ROSA...................... 28 70 29 70 / 0 0 0 0
TUCUMCARI....................... 29 74 28 72 / 0 0 0 0
CLOVIS.......................... 27 70 34 72 / 0 0 0 0
PORTALES........................ 25 71 33 75 / 0 0 0 0
FORT SUMNER..................... 30 73 33 75 / 0 0 0 0
ROSWELL......................... 28 77 34 83 / 0 0 0 0
PICACHO......................... 28 72 34 74 / 0 0 0 0
ELK............................. 23 64 28 66 / 0 0 0 0
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
44/34
Hazardous weather outlook, Feb 28, 5:11 AM MST, 18 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
511 AM MST MON FEB 28 2011
NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
511 AM MST MON FEB 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
52
Wildfire, Curry County
- When
- March 1, 12:00 AM MST to March 4, 3:00 PM MST
- Where
- Curry County forecast zone
- Reported by
- Broadcast Media
A wildfire scorched a 7 mile long by 1/2 mile wide path from Curry Road H near Ned Houk Memorial Park to Curry Road D. One home was damaged in the area of Curry Road G and 19. In all, the wildfire burned 4000 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Indiana, March 1, 2011$1.0 million · 1 event
- Flooding in Illinois, March 1 to 31, 2011$530,000 · 6 events
- Flooding in Ohio, March 1 to 2, 2011$265,000 · 9 events
- Drought in Texas, March 1 to 31, 2011$103,000 · 15 events
- Flooding in Ohio, March 1 to 3, 2011$75,000 · 3 events
- Flooding in Indiana, March 1 to 27, 2011$70,000 · 4 events
- Wildfire in Texas, March 1, 2011$60,000 · 1 event
- Drought in Arkansas, March 1 to 31, 201135 events
- Drought in Oklahoma, March 1, 201129 events
- Drought in Texas, March 1 to 31, 201121 events
- Drought in Louisiana, March 1 to 31, 201117 events
- Drought in Colorado, March 1 to 31, 201116 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288891.